Jump to content

Recommended Posts

Krm

Hello- I am new here. I've been on psychiatric drugs for almost two decades now.

I currently take Zoloft 300mg, Adderall 60mg, Abilify 15mg, Mirtazapine 45mg, Trazodone 100mg and Klonopin .5mg.

I've only ever been diagnosed with depression which started in 2002. I don't have ADHD, bipolar, schizophrenia or any other known disorder.

After suffering for many years and wanting to get off these medications I am finally going to do it.

I am wondering if anyone has used the tapering strips from Dr. Groot? I am highly sensitive to these medications and from the withdrawal effects I've had briefly in the past- they were excruciating.

I currently reside in Arizona but will be moving home to Michigan to start the withdrawal process very soon.

Thank you and God bless us all. If you'd like to learn more about my story and experience or if I can be of help to anyone please let me know.

Share this post


Link to post
Gridley

Welcome to SA, Krm.  We're very glad you contacted us before starting your taper.  

 

Let me start you with some general principles that guide us here at SA.  Our purpose is to help members taper safety off psychiatric drugs and deal with withdrawal.  We don't really think in terms of psychiatric diagnoses, such as depression.

 

We recommend tapering by no more than 10% of current dose every four weeks.  I'm not sure how slowly the Groot tapering strips allow you to taper, but if doesn't allow you to taper at that rate - or slower - the strips would not be in accord with our recommendations.

 

 http://survivingantidepressants.org/index.php?/topic/1024-why-taper-by-10-of-my-dosage/

 

You mentioned being very sensitive to these drugs and to withdrawal.  For that reason, you might want to taper more slowly than 10%.

 

A micro-taper is the gentlest way to come off these drugs. 

 

 

The Brassmonkey Slide is a way of making micro-taper reductions weekly, as opposed to a larger reduction once a month. 
 

We recommend tapering only one drug at a time.  Otherwise, if problems develop it will be impossible to tell which drug taper is causing the problem.
 
Taking multiple psych drugs? Which drug to taper first?
 
What is your daily symptom pattern now? Do you feel better or worse in the hours after you take each drug?  Please keep daily notes on paper about your symptoms, when you take your drugs, and their dosages. Use a simple list format with time of day on the left and notation (symptom, drug and dosage) on the right.  Then post these notes here.
 
This is an example:

 

6 a.m. Woke with anxiety
8 a.m. Took 2.5mg Lexapro
10 a.m. Stomach is upset
10:30 a.m. Ate breakfast
11:35 a.m. Got a headache, lasted one hour
12:35 p.m. Ate lunch
4 p.m. Feel a bit better
5 p.m. Took 2.5mg Lexapro
6 p.m. Ate dinner
9:20 p.m. Headache
10:00 p.m. Took 50mg Seroquel
10:20 p.m. Feeling dizzy
10:30 p.m. Fell asleep
2:30 a.m. Woke, took 3mg Ambien (NOT "took 1/2 tablet Ambien")
2:45 a.m. Fell asleep
4:30 a.m. Woke but got back to sleep
 
This is your Introduction topic, where you can post your daily symptom pattern and ask questions.  We're glad you found your way here.  
 
 
 

 

 

Edited by Gridley

Share this post


Link to post
Dejavu

Hello KRM and welcome to SA from me too! I'm so glad you've found us prior to starting your taper from psychiatric meds. Most of us were not that lucky, and landed here only after ill-advised cold turkeys and too-fast tapers. You are very much ahead of the game in that respect. You will find much knowledge and support here. 

 

You are on quite a drug cocktail! You mentioned that you have been suffering for many years on these drugs, and I don't doubt it. Several of your drugs are known to interact badly with one another, and, when taken together, may dangerously increase serotonin levels.

 

We advocate a harm-reduction approach to coming off these drugs - no more than 10% of your current dose every 4-6 weeks. This is a great deal slower than most doctors recommend, but greatly minimizes withdrawal symptoms. We also advocate tapering one drug at a time in most cases. The idea is to taper the most activating drug first, and keeping the least activating drug for last, which will further minimize issues. Gridley has sent you links to some good information to get you started. Please answer the questions he has asked so that we will be best able to assist you.

 

Once again, welcome!

Share this post


Link to post
ChessieCat
1 hour ago, Krm said:

I am highly sensitive to these medications and from the withdrawal effects I've had briefly in the past- they were excruciating.

 

Before considering tapering using the BrassMonkey Slide or micro tapering, it would be helpful if you would explain your previous method/s of reducing your drug.

 

It might be that you were tapering by a faster method than SA's recommended taper rate of 10% of the current dose followed by a hold of about 4 weeks to allow the brain to adapt to not getting as much of the drug.

 

If you were skipping days, reducing your dose by 1/4, or reducing every week then that might be the reason you experienced such several withdrawal symptoms.

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...